MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804350-38
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Tachycardia (2095); Perforation of Vessels (2135); Pericardial Effusion (3271)
Date of Event 01/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that coronary angioplasty was performed via access in the right femoral artery with a 4f sheath to treat a lesion in the left anterior descending (lad) with moderate tortuosity, slight calcification and 80% stenosis.A non-abbott guide catheter were advanced to the left main coronary artery and a non-abbott guide wire was advanced to the distal lad.Pre-dilation was performed with a 2.5x15mm trek balloon dilatation catheter (bdc) inflated to 8 atmospheres (atm) x 10 seconds, 10 atm x 10 seconds, and 10 atm x 10 seconds, then removed.The 3.5x38mm xience skypoint was implanted at the proximal lad at 12 atm for 10 seconds without difficulty.The 4f sheath was exchanged for a 6f sheath and an non-abbott intravascular ultrasound (ivus) catheter was inserted.A pullback was performed and the ivus catheter was removed.Post dilation was performed with a 3.75x15mm nc trek neo bdc inflated to 16 atm x 10 seconds, 18 atm x 10 seconds, 18 atm x 10 seconds and 18 atm x 10 seconds then removed.An angiogram was then performed, noting a perforation.The nc trek neo bdc was re-inserted to the perforation site and inflated to 12 atm for 20 seconds.The patient began to decompensate (heart rate increased and blood pressure dropped) and cardiopulmonary resuscitation (cpr) was initiated.A non-abbott stent was implanted to treat the perforation.Bedside echocardiogram was performed and the patient was intubated.A non-abbott left ventricular assist device was inserted.Cpr continued.Pericardiocentesis was performed, removing 400 ml of blood using a pigtail catheter.The patient was transferred emergently to another hospital for further treatment as necessary.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the electronic lot history record (elhr) for this product was not performed because the lot number was not reported and the product was not returned for analysis.The reported patient effects of perforation, pericardial effusion and hypotension are listed in the xience skypoint everolimus eluting coronary stent systems instructions for use as a known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined; however, the subsequent treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18712475
Report Number2024168-2024-01873
Device Sequence Number8165499
Product Code NIQ
UDI-Device Identifier08717648233449
UDI-Public08717648233449
Combination Product (Y/N)Y
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1804350-38
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2024
Initial Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.75X15 NC TREK NEO BDC.; 6F SHEATH.; NON-ABBOTT GUIDE WIRE(RUNTHROUGH).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown